MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a female patient required an ultrathane mac-loc locking loop multipurpose drainage catheter for replacement of a previous ileal conduit drainage catheter.After loading the flexible stiffener into the catheter and multiple saline flushes, the operator reported difficulty ¿advancing the catheter off the stiffener during deployment.¿ it would not ¿track over the dilator properly.¿ the procedure was completed with a new, similar device successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 ¿ product received on: 14jan2020.Investigation-evaluation.It was reported to cook that the flexible stiffener within a ultrathane mac-loc locking loop multipurpose drainage catheter, could not be removed from the catheter.This incident was reported by (b)(6), in the (b)(6).The device was removed, and another was placed to successfully complete the procedure.No adverse effects were reported.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The complainant returned one used catheter and flexible stiffener, and one unused catheter and flexible stiffener to cook for investigation.Approximately 1 cm of the used blue flexible stiffener was noted inserted.Biomatter was noted on the distal end of the catheter.The flexible stiffener was advanced into the catheter and locked without difficulty, and then able to be removed and reinserted without difficulty.The unused stiffener was able to be inserted, advanced, and removed without difficulty, and no damage to any of the unused components was noted.All dimensions deemed relevant to the failure mode were analyzed (catheter tubing id, flexible stiffener od) and determined that the devices were manufactured within specification.Additionally, a document-based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) was reviewed.The final lot, one tubing subassembly lot, and one flexible stiffener raw material lot revealed no nonconformances.A database search for complaints on the reported lot found one additional complaint from the field.As both devices were confirmed to be manufactured within specification, there is no evidence suggesting that nonconforming product from this lot exists in house or in the field.Product labeling was also reviewed.Instructions for use are packaged with this device.Relevant sections include: precautions: ¿when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.¿ based in the information provided, inspection of the returned product, and the results of the investigation cook concluded that a component failure without a manufacturing or design defect contributed to this incident.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9535649
Report Number1820334-2019-03166
Device Sequence Number3388971
Product Code GBO
UDI-Device Identifier00827002097667
UDI-Public(01)00827002097667(17)220826(10)9971737
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2022
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-45-P-6S-CLM-RH
Device Lot Number9971737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer02/28/2020
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1